Oklahoma, 2022Flood in Oklahoma, June 6 to 8, 2022
June 6 to 8, 2022 · NWS TSA · 1 event in 1 county or zone
Multiple rounds of thunderstorms affected northeastern Oklahoma and southeastern Kansas on the 5th through the morning of the 6th. The Grand-Neosho River basin received heavy rainfall from these thunderstorms, which resulted in moderate flooding of the Neosho River near Commerce.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Multiple rounds of thunderstorms affected northeastern Oklahoma and southeastern Kansas on the 5th through the morning of the 6th. The Grand-Neosho River basin received heavy rainfall from these thunderstorms, which resulted in moderate flooding of the Neosho River near Commerce.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 6, 1:00 PM CST, 3 hours earlier.
Area forecast discussion, Jun 6, 1:00 PM CST, 3 hours before
Area Forecast Discussion
National Weather Service Tulsa OK
200 PM CDT Mon Jun 6 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Tonight)
Issued at 200 PM CDT Mon Jun 6 2022
Another MCS is expected to develop tonight across
southwest Kansas and could make it into portions
of eastern Oklahoma late tonight. The exact timing
and location of the MCS is still to be determined.
Have gone with a broad area of chance pops across much
of eastern Oklahoma to account for this potential MCS.
&&
.LONG TERM...
(Tuesday through Monday)
Issued at 200 PM CDT Mon Jun 6 2022
The potential for nightly/morning MCSs impacting eastern
Oklahoma into western Arkansas will continue through Friday
as the upper level flow become increasingly northwesterly
during that time. Tuesday night/Wednesday morning and again
Thursday night/Friday morning seem to have had the most
consistent signals in the models for significant MCSs
affecting the area. The potential for heavy rain will accompany
each MCS through the end of the work week. Severe weather is
also possible, especially with the more significant MCSs noted
above. Strong gusty winds and large hail will be the main
concern. Flood headlines may be needed later in the week
as the picture where the heaviest rain is going to fall becomes
clearer.
The Thursday night/Friday morning MCS will be produced by
a noticeable mid-level shortwave that will help push a cold
front through the region. High pressure will build into
the region behind the cold front putting an end to the rain
chances. Dry weather is expected over the weekend and into
early next week as high pressure prevails at the surface
and aloft. More summer-like temperatures are in the offing
as we move into next week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1234 PM CDT Mon Jun 6 2022
Mainly VFR conditions will prevail until late tonight. At that
time, another MCS will possibly begin to affect the area, with
ceilings and/or visibilities possibly reduced in showers and
thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 86 70 84 68 / 10 30 60 70
FSM 88 72 86 71 / 10 20 60 50
MLC 88 72 86 71 / 0 30 60 40
BVO 84 68 83 68 / 0 30 50 70
FYV 85 67 83 67 / 10 20 60 70
BYV 82 66 81 66 / 20 20 50 80
MKO 86 70 82 68 / 10 30 60 60
MIO 82 67 81 66 / 10 20 50 80
F10 86 71 84 69 / 0 30 60 60
HHW 90 73 90 74 / 10 20 40 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...10
LONG TERM....10
AVIATION...05
Hazardous weather outlook, Jun 6, 12:08 PM CST, 3 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
108 PM CDT Mon Jun 6 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
108 PM CDT Mon Jun 6 2022
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Mainly Northeast Oklahoma.
ONSET...Late Tonight.
DISCUSSION...
Another expanding thunderstorm complex is likely to affect the
area late tonight into Tuesday morning. A limited risk of severe
weather will accompany these storms, beginning in northeast
Oklahoma late tonight.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
FRIDAY...Severe Thunderstorm Potential.
SATURDAY and SUNDAY...No Hazards.
EXTENDED DISCUSSION...
The active weather pattern will continue through Friday. Several
thunderstorm complexes are expected to develop and track across
the local area through the upcoming days primarily during the
overnight into early morning hours. A risk of severe weather will
likely exist with each passing storm complex. Also, the repeated
rounds of locally heavy rains will raise flooding concerns for
both flash flooding and main stem river flooding.
weather.gov/tulsa contains additional information.
Flood, Ottawa
- When
- June 6, 4:00 PM CST to June 8, 11:15 AM CST
- Where
- Ottawa County, 2.85 mi ENE of Narcissa to 2.98 mi WNW of North Miami
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.810, -94.880
The Neosho River near Commerce rose above its flood stage of 15 feet at 5:00 pm CDT on June 6th. The river crested at 18.27 feet at 9:45 pm CDT on the 7th, resulting in moderate flooding. Riverview Park experienced moderate flooding, and low lying areas around Miami were cut off. The river fell below flood stage at 12:15 pm CDT on the 8th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 6 to 12, 202236 deaths · 34 events
- Heat in Nevada, June 6 to 8, 20223 deaths · 1 event
- Hail and Damaging Winds in Nebraska, June 6, 2022$19 million · 1.75 in hail · 16 events
- Damaging Winds in Georgia, June 6 to 8, 20225 injured · $5,000 · 56 kt wind · 13 events
- Tornado and Hail in Tennessee, June 6, 2022$55,000 · EF0 · 6 events
- Damaging Winds in Ohio, June 6, 2022$22,000 · 56 kt wind · 10 events
- Damaging Winds in Kentucky, June 6, 2022$26,000 · 50 kt wind · 3 events
- Tornado and Hail in Nebraska, June 6, 20221.75 in hail · 19 events
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, June 6, 202260 kt wind · 17 events
- Tornado and Hail in Nebraska, June 6, 20222.5 in hail · 13 events
- Flash Flood and Hail in Colorado, June 6, 20221.75 in hail · 13 events
- Tornado and Hail in Florida, June 6, 2022$10,000 · EF0 · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1034399.